Our dog, Pepper, was examined at the ER Vet 2 weeks ago on Friday when he developed lumps and red bumps on his chest, snout and paws. They felt he was having an allergic reaction, but we do not know the cause. They gave him a shot of Epinephrine, Benadryl and a steroid.
The next couple of days he seemed to get better, the red lumps were going away. On Sunday night he jumped up and started scratching and running around with a lot of anxiety. His skin was bright red. It was midnight, so I went to the store and got some Benadryl and gave him some at home. He would sleep for a couple of hours but then he would get anxious and scratch again. I also noticed some greenish/white discharge from his penis that I had never seen before. He is neutered, but I had read that dogs who are not fixed sometimes have this discharge.
I took him back to the same ER Vet and they prescribed some Prednisone pills for about 10 days. They did not seem concerned with the discharge.
He has been on the Prednisone for 8 days and we are weening him off of it, but his skin still looks irritated and red. And he continues to have discharge, and he licks his self obsessively. I am not sure if the discharge and the allergy are related at all, but I am concerned. He has been eating/drinking and using the bathroom (pee and poop) this whole time without issue. We havent determined what he could be allergic to, but we have switched him back to his old Pedigree food that he ate for years since his reaction. (we had been giving him Purina food for about a month prior to this happening, but he never had a problem until now).
Should I be concerned about the discharge and is there anything else I can do?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.